MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015); Temperature Problem (3022)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 203cxc; product type: cables and accessories: product id 2035uc; product type: cables and accessories; product id 12fcc20; product type: sheath; product id nitron; product type: console.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an ablation procedure, an error message was received stating that the system detected a compromised balloon indicating there was an outer vacuum leak.The coaxial umbilical cable and the electrical umbilical cable were reconnected which resolved the issue.It was then reported that a partial ablation was performed due to warmer than expected temperatures and another partial ablation was performed due to phrenic nerve injury (pni).The pni was noted to be positional and it recovered right away.It was also reported that the pressure was not as expected and an error message was received stating that the system detected a compromised balloon prior to ablation indicating the outer vacuum test failed.When the main menu was selected, the "treatment" option on the screen was unable to be selected and an error message was received stating that the system detected a higher than expected pressure indicating catheter overpressure five.The cables were reconnected without resolution.The coaxial umbilical cable, electrical umbilical cable, and balloon catheter were replaced and the console was rebooted which resolved the issues.Following balloon repla cement, the sheath rotation knob fell off mid-treatment; however, the sheath was still able to be used. the case was completed with cryo.During review of the data files, the error messages were observed. no further patient complications have been reported as a r esult of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and afapro28 balloon catheter with lot number 22975 was returned and analyzed.One case file was received and recorded on the reported event date.The case file showed 9 applications were performed using a catheter identified as an afapro28 with lot number 22975-005 and 3 applications using a catheter identified as an afapro28 with lot number 22975-024.The case file showed system notice n-046 (the system has detected a compromised balloon) at application 4 with catheter afapro28/lot 22975-005.In the fault file, the following fault messages were found on the reported event date: n-007 the system has lost electrical connection to the catheter.N-046 the system has detected a compromised balloon.N-048 the system has detected a compromised balloon prior to ablation.N-184 the system has detected a higher than expected pressure.Visual inspection of the balloon catheter was performed and no anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 6 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.All pressure and flow were in range and temperature curve had no oscillation or overshoot.In conclusion, the clinical issue for a phrenic nerve injury occurred during the procedure.There is no indication of a relation of the adverse event to the performance and malfunction of the product.System notices were confirmed in the data files however were not reproduced with the balloon catheter during testing.The balloon catheter passed the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21332017
Report Number2649622-2025-03691
Device Sequence Number20865260
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public00763000707781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number22975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Other;
Patient SexMale